MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. SILEX SI JOINT FUSION; SACROILIAC JOINT FIXATION

X-SPINE SYSTEMS, INC. SILEX SI JOINT FUSION; SACROILIAC JOINT FIXATION
Model Number X079-1250PC-DT
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Perforation of Vessels (2135); Ambulation or Postural Difficulties (2544)
Date of Event 12/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The company was contacted to obtain the applicable surgical technique guide.He reported that a patient alleged that the physician did not properly seat the implants during the surgical procedure, which left them protruding and severing the left gluteal artery.The artery has been permanently severed, which results in extreme pain when patient attempts to ambulate any distance.The applicable surgical technique guide instructs a posterior lateral approach with the screws traveling posterior to anterior only through a single si joint.It does not mention the great vessels for the associated procedure(s).Access for this system means dissecting the si joint.Depending on how that is achieved, the gluteal artery could be injured, however, the artery is not immediately in the si joint area.The gluteal artery should be far enough anterior that it is not within the required trajectory.A more lateral approach to achieve fixation may have more of a risk of injuring the gluteal artery.
 
Event or Problem Description
The company was contacted to obtain the applicable surgical technique guide.He reported that a patient alleged that the physician did not properly seat the implants during the surgical procedure which left them protruding and severing the left gluteal artery.The artery has been permanently severed, which results in extreme pain when patient attempts to ambulate any distance.

Brand Name
SILEX SI JOINT FUSION
Common Device Name
SACROILIAC JOINT FIXATION
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8127189
Report Number3005031160-2018-00037
Device Sequence Number2324660
Product Code OUR
UDI-Device IdentifierM697X0791250PCDT1
UDI-PublicM697X0791250PCDT1
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K140079
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberX079-1250PC-DT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2018
Initial Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;